Local theta-regulators of an algebraic number -- p-adic Conjectures

Abstract : Let K/Q be Galois and let eta in K* be such that the multiplicative Z[G]-module generated by eta is of Z-rank n. We define the local theta-regulators Delta_p^theta(eta) in F_p for the Q_p-irreducible characters theta of G=Gal(K/Q). Let V_theta be the theta-irreducible representation. A linear representation L^theta=delta.V_theta is associated with Delta_p^theta(eta) whose nullity is equivalent to delta≥1 (Theorem 3.9). Each Delta_p^theta(eta) yields Reg_p^theta(eta) modulo p in the factorization ∏_theta (Reg_p^theta(eta))^phi(1) of Reg_p^G(eta) := Reg_p(eta)/p^[K : Q] (normalized p-adic regulator), where phi divides theta is absolutely irreducible. From the probability Prob(Delta_p^theta(eta) = 0 & L^theta=delta.V_theta)≤p^(-f.delta^2) (f= residue degree of p in the field of values of phi) and the Borel--Cantelli heuristic, we conjecture that, for p large enough, Reg_p^G(eta) is a p-adic unit or that p^phi(1) divides exactly Reg_p^G(eta) (existence of a single theta with f=delta=1); this obstruction may be lifted assuming the existence of a binomial probability law (Sec. 7) confirmed through numerical studies (groups C_3, C_5, D_6). This conjecture would imply that, for all p large enough, Fermat quotients of rationals and normalized p-adic regulators are p-adic units (Theorem 1.1), whence the fact that number fields are p-rational for p>>0. We recall §8.7 some deep cohomological results, which may strengthen such conjectures.
Document type :
Journal articles
Liste complète des métadonnées

Cited literature [18 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-01429498
Contributor : Georges Gras <>
Submitted on : Sunday, January 8, 2017 - 4:12:18 PM
Last modification on : Monday, April 9, 2018 - 12:20:07 PM
Document(s) archivé(s) le : Sunday, April 9, 2017 - 12:10:43 PM

Files

EN.conjectures.p-adiques.pdf
Files produced by the author(s)

Identifiers

  • HAL Id : hal-01429498, version 1
  • ARXIV : 1701.02618

Collections

Citation

Georges Gras. Local theta-regulators of an algebraic number -- p-adic Conjectures. Canadian Journal of Mathematics., 2016, Vol. 68 (3), pp.571-624. ⟨hal-01429498⟩

Share

Metrics

Record views

78

Files downloads

90